Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A cusp closing theorem


Author: Viktor Schroeder
Journal: Proc. Amer. Math. Soc. 106 (1989), 797-802
MSC: Primary 53C20; Secondary 53C22, 58F17
MathSciNet review: 957267
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a modification of a cusp closing result of Thurston, we construct compact Riemannian manifolds of nonpositive sectional curvature which have rank one (in the sense of Brin, Ballmann, and Eberlein) but which contain embedded flat tori of codimension 2. The metric can even be made analytic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20, 53C22, 58F17

Retrieve articles in all journals with MSC: 53C20, 53C22, 58F17


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0957267-6
PII: S 0002-9939(1989)0957267-6
Keywords: Nonpositive curvature, rank, analytic Riemannian metric
Article copyright: © Copyright 1989 American Mathematical Society